Texas, 2004

Flood in Texas, July 25 to 26, 2004

July 25 to 26, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 24, 9:07 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 24, 9:07 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 PM CDT SAT JUL 24 2004

.UPDATE...
OUTFLOW BOUNDARY EXTENDS FROM JUST NORTH OF WACO TO ELDORADO TO JUST
NORTH OF FORT STOCKTON WITH COLD FRONT EXTENDING FROM SOUTHERN
OKLAHOMA TO SOUTHEASTERN NEW MEXICO. BOUNDARY CONTINUES TO SLOWLY
SAG SOUTHWARD AND WILL ENTER NORTHERN PORTIONS OF THE CWA DURING THE
OVERNIGHT HOURS. DUE TO UPPER LEVEL RIDGING, AIRMASS WILL REMAIN
CAPPED, SO WILL LOWER POPS FOR TONIGHT, EXCEPT WILL RETAIN CHANCE
POPS DUE TO LIFT FROM BOUNDARY. HAVE TWEAKED POPS FOR SUNDAY BASED
ON BOUNDARY MOVEMENT. VERY COLD AIRMASS (BY LATE JULY STANDARDS WITH
HIGHS IN THE 50S TODAY EASTERN COLORADO AND FAR WESTERN KANSAS TO
60S IN THE NORTHERN TEXAS PANHANDLE) WILL REMAIN WELL NORTH OF CWA,
HOWEVER, HIGH TEMPERATURES MAY HAVE TO BE LOWERED A CATEGORY OR SO
DUE TO CLOUDS AND RAIN FOR SUNDAY AND MONDAY. OTHERWISE, ONGOING CWA
FORECASTS GENERALLY ON TRACK.

&&

.PREV DISCUSSION...
SURFACE ANALYSIS HAS COLD FRONTAL BOUNDARY LOCATED SOMEWHERE FROM
WEST CENTRAL TEXAS NEAR MIDLAND TO NORTH CENTRAL TEXAS NEAR WICHITA
FALLS. FRONT IS STATIONARY AS IT HAS SHOWN VERY LITTLE TO NO MOVEMENT
DURING THE DAY. A WEAK RIDGE OVER THE GULF PROVIDING THE FOCUS FOR
THE SOUTHEAST WINDS MOVING ACROSS THE COASTAL PLAINS INTO SOUTH
CENTRAL TEXAS.

MODEL GUIDANCE IN GOOD AGREEMENT WITH KEEPING FRONTAL BOUNDARY
SOMEWHAT STATIONARY ACROSS CENTRAL/NORTHERN TEXAS THIS LATE AFTERNOON
AND EVENING WITH CONVECTIVE ACTIVITY DEVELOPING. MODELS HAVE A VERY
SLOW FRONTAL MOVEMENT OVER THE NEXT 24 HOURS...WITH A SUNDAY
AFTERNOON WINDS SHIFT OVER THE HILL COUNTRY. LATE AFTERNOON AND
EVENING CONVECTION EXPECTED AND CONTINUE THROUGH THE DAY ON SUNDAY.

MODEL DEVELOP A REINFORCING RIDGE BEHIND THE FRONTAL SYSTEM BY LATE
SUNDAY NIGHT INTO MONDAY MORNING. THIS WILL STALL THE FRONTAL
BOUNDARY ACROSS THE FORECAST WARNING AREA ON MONDAY. PRECIPITATION
CHANCES WILL CONTINUE THROUGH THE WEEK AS WASHED OUT FRONTAL SYSTEM
LEAVES BEHIND AN UNSTABLE AND MOIST AIRMASS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04/06/JB
Hazardous weather outlook, Jul 24, 5:34 AM CST, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT SAT JUL 24 2004

TXZ171>173-183>194-202>209-217>225-228-251100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
634 AM CDT SAT JUL 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Val Verde

When
July 25, 12:01 AM CST to July 26, 6:00 PM CST
Where
Val Verde forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

The Pecos River at Pandale crested at 15.37 feet on July 25 at 2215CST, where flood stage is 7 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420516.